It's been about 2.5 months since my hair transplant. I used Rogaine Foam for about 15 days and Propecia for about 2 months but I am no longer using either of these due to side effects. Can I go without any medications from now on? Also, sometimes I have pimples. Will this clear up by itself?
Most hair restoration physicians recommend that patients continue to use Rogaine (minoxidil) and Propecia (finasteride) for life (or at least until something more effective comes along) in order to stabilize their hair loss. For the vast majority of men, hair loss is progressive. So, choosing not to use these medications may mean that you will lose more hair much more quickly and require another procedure sooner than later. Your pimples should subside once the majority of your transplanted hairs have sprouted. Typically you will experience the most pimples between 3 and 4 months post-op but you will probably continue to have a few for up to 6 months.
David (TakingThePlunge) - Forum Co-Moderator and Editorial Assistant